Alert archive / Illinois / Tornado Warnings in 2015
Tornado Warning 27, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 20, 2015, 7:23 PM CDT for Union County, Illinois; Cape Girardeau County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2015, 7:23 PM CDT (00:23 UTC)
- Expired
- Jul 20, 2015, 8:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Union County, IL, Cape Girardeau County, MO
The radar
The Paducah radar (KPAH), 68 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 6:42 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
292
WFUS53 KPAH 210023
TORPAH
ILC181-MOC031-210100-
/O.NEW.KPAH.TO.W.0027.150721T0023Z-150721T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
723 PM CDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
UNION COUNTY IN SOUTHERN ILLINOIS...
NORTHEASTERN CAPE GIRARDEAU COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 800 PM CDT
* AT 722 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR WARE...OR 9 MILES NORTH OF CAPE
GIRARDEAU...MOVING EAST AT 25 MPH.
HAZARD...TORNADO.
SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
WARE AROUND 735 PM CDT.
JONESBORO AROUND 750 PM CDT.
ANNA AROUND 755 PM CDT.
DONGOLA AROUND 800 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE MILL
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3739 8960 3750 8963 3756 8933 3755 8915
3734 8914 3733 8924 3733 8945
TIME...MOT...LOC 0022Z 275DEG 24KT 3744 8949
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
638
WWUS53 KPAH 210048
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
748 PM CDT MON JUL 20 2015
MOC031-210057-
/O.CAN.KPAH.TO.W.0027.000000T0000Z-150721T0100Z/
CAPE GIRARDEAU MO-
748 PM CDT MON JUL 20 2015
...THE TORNADO WARNING FOR NORTHEASTERN CAPE GIRARDEAU COUNTY IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHERN ILLINOIS AND SOUTHEASTERN MISSOURI.
LAT...LON 3735 8943 3738 8940 3744 8941 3746 8935
3755 8915 3734 8914 3733 8918 3733 8946
TIME...MOT...LOC 0047Z 275DEG 24KT 3743 8928
$$
ILC181-210100-
/O.CON.KPAH.TO.W.0027.000000T0000Z-150721T0100Z/
UNION IL-
748 PM CDT MON JUL 20 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN
UNION COUNTY...
AT 747 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER JONESBORO...MOVING EAST AT 30 MPH.
HAZARD...TORNADO.
SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
ANNA AROUND 750 PM CDT.
DONGOLA AROUND 800 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE MILL
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3735 8943 3738 8940 3744 8941 3746 8935
3755 8915 3734 8914 3733 8918 3733 8946
TIME...MOT...LOC 0047Z 275DEG 24KT 3743 8928
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 20, 6:35 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 20, 6:35 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 635 PM CDT MON JUL 20 2015 .UPDATE... ISSUED AT 635 PM CDT MON JUL 20 2015 UPDATED AVIATION DISCUSSION ONLY. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 301 PM CDT MON JUL 20 2015 ABOVE AVERAGE CONFIDENCE IN THE SHORT TERM AS MODELS COMING INTO SOMEWHAT BETTER AGREEMENT. THIS AFTERNOON SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO FILL IN ACROSS THE AREA DUE TO THE PRESENCE OF A QUASI-STATIONARY FRONTAL BOUNDARY BISECTING OUR CWA FROM W-E...A VERY UNSTABLE AIRMASS IN PLACE...AND WEAK RIPPLES OF UPPER LEVEL ENERGY PASSING OVERHEAD. WITH SO MUCH INSTABILITY AND INCREASING WIND SHEAR...THERE IS A SLIGHT CHANCE FOR A FEW STORMS BECOMING SEVERE...WITH DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND DEADLY LIGHTNING BEING THE PRIMARY THREATS. A COLD FRONT DIVING SOUTHEAST OUT OF THE PLAINS WILL PUSH THE AFOREMENTIONED BOUNDARY ACROSS THE REMAINDER OF OUR REGION THIS EVENING. AS RESULT... PRECIPITATION CHANCES INCREASE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. BEYOND THAT PRECIPITATION SHOULD DIMINISH FROM NORTH TO SOUTH AND BY FIRST THING TUESDAY MORNING PRECIPITATION SHOULD BE LIMITED TO THE SOUTHERN HALF OF THE AREA. THE WESTERN PORTION OF THE SECOND FRONT IF FORECAST TO HANG UP JUST SOUTH AND WEST OF OUR CWA TUESDAY. ZONAL FLOW ALOFT COMBINED WITH DEEP MOISTURE POOLED ALONG AND SOUTH OF THE BOUNDARY WILL SET UP AN OVERRUNNING SCENARIO WHICH WILL SPREAD PRECIPITATION SLOWLY NORTHEAST ACROSS OUR CWA FROM TUESDAY AFTERNOON THROUGH THE END OF THE PERIOD. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 301 PM CDT MON JUL 20 2015 MID LEVEL SHRTWV ENERGY IN THE SLIGHTLY CYCLONIC NRN STREAM FLOW JUST TO THE NORTH OF A DEEP SOUTH RIDGE IS PROGGED TO BE IN THE VICINITY OF THE PAH FORECAST AREA AT THE BEGINNING OF THE EXTENDED FORECAST PERIOD. THIS...COMBINED WITH A SFC FRONTAL BOUNDARY IN OR NEAR SWRN PARTS OF OUR REGION...WILL PROBABLY TAP ENOUGH MOISTURE AND INSTABILITY FOR SCATTERED SHOWER AND TSTM DEVELOPMENT DURING THE HEATING OF THE DAY THU...MAINLY IN THE SWRN HALF OF THE REGION. POPS DIMINISH THROUGH FRI NIGHT AS ANTI-CYCLONIC MID LEVEL FLOW BEGINS TO TAKE OVER. A MORE MERIDIONAL TYPE SHRTWV IS SHOWN BY THE MED RANGE MODELS TO IMPINGE ON THE EXPANDING SRN CONUS RIDGE BY SAT. THIS COULD RESULT IN ISOLATED SHOWER AND TSTM ACTIVITY IN PARTS OF THE REGION... DESPITE SUBSIDENCE FROM THE RIDGE. THE LINGERING FRONTAL BOUNDARY WEST OF THE MS RIVER MAY ENHANCE SOME CONVECTION. DRIER AIR SHOULD TEND TO MOVE INTO OUR REGION FROM THE NW BY SAT NIGHT AND INTO SUNDAY. THERE IS UNCERTAINTY AS TO WHETHER ADDITIONAL NRN STREAM SHRTWV ENERGY SUN NIGHT WILL BE ENOUGH TO GENERATE SCATTERED CONVECTION AGAIN IN OUR REGION. FOR NOW THERE ARE SOME POPS FOR IT IN THE FORECAST...SUBJECT TO CHANGE. FOR EXAMPLE...THE 12Z ECMWF HAS TRENDED DRIER. EXPECT A WARM-UP BACK INTO THE 90S FROM THE LATTER HALF OF THE WEEKEND ON...AS HEIGHTS RISE. HUMIDITY WILL CONTINUE TO BE ON THE RATHER HIGH SIDE. && .AVIATION... ISSUED AT 635 PM CDT MON JUL 20 2015 SCATTERED SHOWERS AND TSTMS AHEAD OF A COLD FRONT HAVE DEVELOPED... AND WILL MOVE EWD ACROSS THE PAH FORECAST AREA MOSTLY DURING THE EVENING HOURS. VSBYS WILL PROBABLY GO IFR IN HEAVIER CONVECTION... WITH MVFR CIGS LIKELY. SOME STORMS MAY RESULT IN GUSTY WINDS...AND MAY BE SEVERE. IN THE WAKE OF THE CONVECTIVE SYSTEM...INCREASINGLY NWRLY WINDS...GENERALLY BELOW 10 KTS...SHOULD PREVAIL BEHIND THE FRONT LATER TONIGHT AND TUE. SOME MVFR/IFR FOG IS POSSIBLE AT ALL TAF SITES LATE IN THE NIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/FIRE WX...JP LONG TERM/AVIATION...DB
Hazardous weather outlook, Jul 20, 3:09 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 309 PM CDT MON JUL 20 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-212015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 309 PM CDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS AFTERNOON....THEN BECOME MORE NUMEROUS THROUGHOUT THE REGION TONIGHT...AS A COLD FRONT ENTERS THE AREA. A FEW OF THE STORMS THIS AFTERNOON COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER CONCERN TONIGHT. LOCALLY HEAVY RAIN AND LIGHTNING WILL ALSO BE CONCERNS THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED TO WARM TO AROUND 105 DEGREES THIS AFTERNOON OVER FAR SOUTHEAST MISSOURI. FLOODING WILL CONTINUE ALONG THE WABASH...OHIO AND MISSISSIPPI RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES OF THUNDERSTORMS ARE FORECAST FOR ALL OR A PORTION OF THE AREA FROM TUESDAY THROUGH SUNDAY. THE BEST CHANCES THROUGH THE PERIOD WILL PERSIST OVER SOUTHEAST MISSOURI...AND THE GREATEST CHANCE WILL BE ON THURSDAY. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS THROUGH THE PERIOD. FLOODING WILL CONTINUE ALONG THE MISSISSIPPI...OHIO...AND WABASH RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING. JP
In the hours before
Local storm report, Jul 20, 7:06 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
706 PM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM FUNNEL CLOUD FRUITLAND 37.45N 89.64W
07/20/2015 CAPE GIRARDEAU MO PUBLIC
PUBLIC REPORT OF FUNNEL CLOUD NEAR FRUITLAND VIA COUNTY
EM.
&&
SMITTYLocal storm report, Jul 20, 7:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
719 PM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD ZALMA 37.14N 90.08W
07/20/2015 BOLLINGER MO EMERGENCY MNGR
TRAINED SPOTTER REPORT VIA EM OF FUNNEL CLOUD OVER ZALMA
&&
SMITTYLocal storm report, Jul 20, 7:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
720 PM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FUNNEL CLOUD 1 S FRUITLAND 37.43N 89.64W
07/20/2015 CAPE GIRARDEAU MO EMERGENCY MNGR
TRAINED SPOTTER REPORT VIA EM OF FUNNEL CLOUD ALONG
INTERSTATE 55 JUST SOUTH OF FRUITLAND.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:42 PM CDT | Tornado Warning | PAH | Alexander, Union | 33 min |
| Jul 20, 8:02 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pulaski, Union | 43 min |
Nearby
Tornado Warnings in Illinois, 2015Tornado Warnings in Missouri, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.